Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2018, 9:33 PM CDT for 4 parishes in Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 6, 2018, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
168
WUUS54 KLCH 070233
SVRLCH
LAC009-039-079-115-070330-
/O.NEW.KLCH.SV.W.0022.180407T0233Z-180407T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
933 PM CDT FRI APR 6 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Rapides Parish in central Louisiana...
North central Evangeline Parish in central Louisiana...
Northern Avoyelles Parish in central Louisiana...
Northeastern Vernon Parish in west central Louisiana...
* Until 1030 PM CDT
* At 932 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Colfax to near Flatwoods to
near Kurthwood, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Boyce, Cheneyville,
Alexandria International Airport, Effie, Hineston, Lena, Ball,
Colfax, Lecompte, Hessmer, Tioga, Timber Trails, Hutton, Esler
Regional Airport, Flatwoods and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3150 9268 3145 9271 3139 9266 3148 9220
3147 9216 3133 9208 3134 9203 3132 9200
3128 9202 3127 9199 3122 9199 3123 9192
3127 9195 3130 9191 3122 9178 3095 9232
3090 9279 3136 9326 3135 9295 3152 9272
TIME...MOT...LOC 0232Z 314DEG 33KT 3158 9263 3144 9290 3141 9321
HAIL...1.00IN
WIND...70MPH
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:11 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 6, 7:11 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
711 PM CDT Fri Apr 6 2018
.DISCUSSION...
07/00Z TAF Issuance.
&&
.AVIATION...
Gusty southerly winds will gradually decrease the next couple of
hours, with sky conditions trending MVFR areawide. Clusters of
strong to severe storms acrs northern LA will continue to develop
and organize as they move southward in concert with a cold front
tonight. This activity is first expected to affect AEX from
04-07Z, then continue southward toward the I-10 terminals by
09-10Z, with lower cigs/vsbys during periods of convection. Strong
wind gusts, frequent lighting and very heavy rainfall could
accompany the storms, along with the possibility of some hail.
Winds will shift northwesterly then northerly in the wake of the
front late tonight into early Saturday, with sustained speeds ~15
KT and gusts up to 25 KT during the day. Overrunning moisture will
maintain IFR to low MVFR cigs through the day.
24
&&
.PREV DISCUSSION... /issued 412 PM CDT Fri Apr 6 2018/
SYNOPSIS...
Possibility of Strong to Severe Storms from late evening into the
overnight. An Enhanced Risk of Severe weather is north of a Sam
Rayburn to Simmesport line, so this will include portions of the
Lakes area of Southeast Texas and Central Louisiana. A Slight
Risk of Severe weather is south of this line to the I-10 corridor.
Rua
DISCUSSION...
A surface wave/low over near the intersection of a dry line and
warm front in north central Texas will move eastward tonight as a
strong speed max/upper level disturbance moves east out of
Southern Plains. A few showers and thunderstorms will develop over
the forecast area in the warm sector with lift ahead of the
disturbance and instability from daytime heating. A few of these
storms in the northern zones may become strong with a threat of
hail and some rotation.
The better risk for severe weather will come later this evening
and overnight as a strong late season Canadian cold front begins
to interact with the warm sector. A mcs/squall line feature is
expected to develop along the front in Northeast Texas and
Northern Louisiana and surge into the forecast area late this
evening and gradually moving south during the overnight, before
weakening near the I-10 corridor before daybreak as instability
and CAPE wanes, and shear values are not as impressive.
Decent severe weather parameters tonight, especially over the
northern zones (where the enhanced risk is) with decent MUCAPE
values between 1500 and 2000 j/kg, 0-6 km bulk shear 45 to 50
knots, and mid level lapse rates between 7.0 and 7.5 c/km. So a
damaging wind and hail threat will be the main hazards. However,
projected 0-1 km shear around 30 knots, and 0-1 km storm relative
helicity over 150 m2s2 could provide the potential for some spin
ups within the qlcs and therefore isolated tornadoes can not be
ruled out.
PWAT values over 1.5 inches, which is over the 90 percentile for
this time of year, and high relative humidly values in the low
and mid levels, could provide some heavy down pours with the
severe storms, so even though the line will be progressive, the
quick rain bursts of 1 to 2 inches in a short period of time could
cause some street flooding.
As the mcs begins to weaken and pass through the forecast area,
the severe threat will also wane by daybreak. The actual cold
front will move through during the morning to early afternoon
hours, with the atmosphere worked over, just mainly showers is
expected ahead and just behind the cold front.
An unseasonably and much cooler air mass will then move into the
forecast area with a very chilly night on Saturday night into
Sunday morning.
The next front is expected on Monday. Still some question as to
how much return flow and moistening of the atmosphere can take
place before this front moves through. At this point will just
keep pops in the chance range.
Rua
MARINE...
A cold front will move through the coastal waters on the first
part of Saturday. Showers and a few thunderstorms will be possible
ahead of the front starting late tonight. Behind the front,
moderate to strong north winds will develop as good cold air
advection moves over the relatively warmer Gulf waters. A small
craft advisory may be briefly needed for late Saturday afternoon
into Saturday night.
High pressure will build in behind the front with winds decreasing
on Sunday. This high will move quickly off to the east with south
winds returning late on Sunday into Sunday night, before the next
cold front moves through on Monday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 53 56 38 67 / 80 50 10 10
LCH 63 66 43 69 / 70 50 10 10
LFT 62 65 43 68 / 70 60 10 10
BPT 64 67 44 70 / 60 50 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ041>044-052>054-
073-074.
TX...Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Exercise Caution until 1 AM CDT Saturday for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ430-432-435.
&&
AVIATION...24Hazardous weather outlook, Apr 6, 9:23 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Special weather statement, Apr 6, 4:23 PM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
423 PM CDT FRI APR 6 2018
LAZ027-TXZ260-062215-
Vernon-Northern Newton-
423 PM CDT FRI APR 6 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES...
At 422 PM CDT, a strong thunderstorm was located over Burkeville,
moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Leesville, Newton, Toledo Bend Dam, Fort Polk, Burkeville, New Llano,
Farrsville, Burr Ferry, Mayflower, Stringtown, Wiergate, Evans and
Pickering.
LAT...LON 3103 9315 3086 9347 3088 9355 3085 9357
3083 9355 3081 9356 3075 9368 3099 9386
3117 9364 3118 9360 3117 9358 3118 9355
3123 9354 3124 9356 3128 9351 3128 9344
3130 9342
TIME...MOT...LOC 2122Z 239DEG 26KT 3098 9368
RMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 6, 11:47 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 7, 1:03 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 39 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 64 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 2:47 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 43 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 34 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.